Indiana, 2004

Strong Wind in Indiana, November 24, 2004

November 24, 2004 · NWS PAH · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 24, 1:20 PM CST, 40 minutes earlier.

Area forecast discussion, Nov 24, 1:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CST WED NOV 24 2004

.DISCUSSION...

MAIN FORECAST CONCERNS INCLUDE WRAP AROUND/DEFORMATION ZONE PRECIP
TONIGHT...THEN WITH THE NEXT WEATHER SYSTEMS THIS WEEKEND AND EARLY
NEXT WEEK.

CONVECTION NOW UNDER WAY OVER OUR EXTREME EASTERN COUNTIES WILL
CONTINUE TO MOVE RAPIDLY EAST OUT OF THE FORECAST REGION THIS
AFTERNOON...BUT WILL NOT BE A CONCERN FOR THE EVENING FORECAST.
TEMPS FALLING VERY QUICKLY BEHIND THE FRONT...WHICH IS JUST BEHIND
THE CONVECTION. IN ADDITION...WRAP AROUND MOISTURE ALREADY MAKING
ITS WAY INTO IL/MO...AND LOW CLOUDS WILL CONTINUE TO OVERTAKE THE
REST OF THE REGION LATE THIS AFTERNOON.

AREAS OF SNOW NOW OCCURRING IN THE DEFORMATION REGION IN SOUTHWEST
MISSOURI...AND THIS AREA WILL SCOOT EAST AND WEAKEN OVERNIGHT. MUCH
OF THE SNOW IS FALLING IN AREAS WHERE TEMPS ARE WELL ABOVE
FREEZING...SO DO NOT THINK THE SNOW WILL CAUSE ANY PROBLEMS TONIGHT.
WILL MENTION CHC LIGHT SNOW THIS EVENING OVER SE MO AND SRN
IL...THEN ALLOW THE RAIN TO MIX OVER TO SOME LIGHT SNOW OR FLURRIES
LATER THIS EVENING AND OVERNIGHT IN KY/IN. COULD SEE SOME FREEZING
TEMPS IN OUR NORTHERN COUNTIES LATER TONIGHT...BUT THINK ANY PRECIP
WILL BE OVER WITH BY THAT TIME.

SHOULD SEE THE SUN (FINALLY) AGAIN ON THANKSGIVING...BUT IT WILL BE
QUITE CHILLY AS COLD AIR ADVECTION CONTINUES ACROSS THE REGION.
THINK MOST AREAS WILL STAY IN THE 40S DESPITE THE SUNSHINE.

NEXT SYSTEM WILL BE QUICK TO SCOOT EAST OUT OF THE PLAINS ON FRIDAY
NIGHT AND SATURDAY. SHOULD BE A QUICK WARMUP AHEAD OF THIS SYSTEM
WITH THE AID OF BRISK SOUTH TO SOUTHWEST WINDS. GFS HAS BEEN PRETTY
CONSISTENT ON SHOWING A GOOD HALF INCH TO INCH OF RAIN...AND THE
LATEST ETA NOW SUPPORTS THIS SCENARIO...WITH THE UPPER LOW REALLY
SHARPENING AS THE SURFACE LOW MOVES UP THE OHIO RIVER VALLEY
SATURDAY. COULD BE SOME ELEVATED CONVECTION WITH THIS NEXT
SYSTEM...BUT SFC LOW TRACK IS A BIT UNCERTAIN. WILL NOT INTRODUCE TO
THE FORECAST JUST YET.

YET ANOTHER SYSTEM WILL AFFECT THE REGION AROUND MONDAY NIGHT OR
TUESDAY OF NEXT WEEK. THIS SYSTEM LOOKS TO BE MORE OF A SOUTHERN
TRACK LOW...AND WILL START OFF NEAR THE GULF COAST. WILL GO WITH
ONLY RAIN FOR NOW...BUT IF THE LOW TRACKS A BIT FURTHER SOUTH...WOULD
HAVE TO CONSIDER SOME WINTER TYPE PRECIP...ESP LATER MON NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Nov 24, 7:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
723 AM CST WED NOV 24 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
723 AM CST WED NOV 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVER SOUTHWEST
INDIANA AND NORTHWEST KENTUCKY. OUTSIDE THE MODERATE RISK AREA...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
WESTERN KENTUCKY AND MUCH OF SOUTHERN ILLINOIS.

THE MAIN HAZARDS WITH THE STORMS WILL BE STRONG WIND AND HAIL. THE
DEVELOPMENT OF TORNADOES IS ALSO POSSIBLE...ESPECIALLY IN AND CLOSE
TO THE MODERATE RISK AREA. THE THREAT FOR SEVERE WEATHER WILL BE
GREATEST FROM LATE MORNING THROUGH MID AFTERNOON.

THE TYPE OF THUNDERSTORMS EXPECTED TODAY WILL BE FAST MOVING...AND
THEIR POTENTIAL TO PRODUCE TORNADOES IS AT TIMES DIFFICULT TO
FORECAST. THUS...YOU ARE ADVISED TO CLOSELY MONITOR THE LATEST
WEATHER FORECAST...AND BE PREPARED TO TAKE SHELTER WHEN A WARNING IS
ISSUED OR IF YOU FEEL THREATENED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY OVER MOST OF SOUTHWEST INDIANA...WESTERN
KENTUCKY...AND SOUTHERN ILLINOIS FROM LATE MORNING THROUGH MID
AFTERNOON.

PRESLEY

In the hours before

Special weather statement, Nov 24, 9:29 AM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
929 AM CST WED NOV 24 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-241830-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
929 AM CST (1029 AM EST) WED NOV 24 2004

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH MID AFTERNOON
ACROSS THE QUAD STATE REGION...

A MODERATE RISK FOR SEVERE THUNDERSTORMS CONTINUES TODAY OVER
PART OF SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. SURROUNDING
THIS MODERATE RISK FOR SEVERE WEATHER...A SLIGHT RISK FOR SEVERE
THUNDERSTORMS EXTENDS WESTWARD INTO SOUTHEAST ILLINOIS AND THE
REMAINDER OF WEST KENTUCKY.

THE TIME PERIOD OF GREATEST WEATHER CONCERN WILL STRETCH FROM
APPROXIMATELY 11 AM CST TO 500 AM CST. ANY STORMS THAT DEVELOP WILL
LIKELY START OVER SOUTHEAST ILLINOIS AND WEST KENTUCKY...
MOVING INTO SOUTHWEST INDIANA DURING THE EARLY AFTERNOON.

FOR PERSONS TRAVELING THROUGH WEST KENTUCKY AND SOUTHWEST
INDIANA...SOUTH TO SOUTHWEST WINDS MAY GUST BETWEEN 25 AND 35 MPH
WILL BE POSSIBLE AHEAD OF ANY RAIN ACTIVITY TODAY. IF YOU
LIVE IN SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...LOOK FOR GUSTY
NORTH WINDS BETWEEN 25 AND 35 MPH TO DEVELOP FROM LATE MORNING
AND THROUGH THE AFTERNOON. THESE WINDS MAY TOSS AROUND LOOSE OBJECTS
LEFT OUTDOORS AND TOPPLE SOME TREES WEAKENED BY RECENT RAINFALL.

WHERE THUNDERSTORMS OCCUR...WIND GUSTS MAY REACH NEAR 50 MPH. THESE
WINDS MAY CAUSE DIFFICULTY IN STEERING OF HIGH PROFILE VEHICLES...
SUCH AS TRUCKS AND RECREATIONAL VEHICLES.

YOU ARE ENCOURAGED TO LISTEN TO NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR ANY FURTHER WEATHER UPDATES...AS WELL AS
THE POTENTIAL FOR ANY SEVERE WEATHER WARNINGS OR WATCHES LATER TODAY.

SMITH
Special weather statement, Nov 24, 10:47 AM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 AM CST WED NOV 24 2004

ILZ089>094-KYZ001>013-MOZ111-112-114-241800-
ALEXANDER IL-BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-
CRITTENDEN KY-FULTON KY-GRAVES KY-HARDIN IL-HICKMAN KY-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-
MISSISSIPPI MO-NEW MADRID MO-POPE IL-PULASKI IL-SCOTT MO-TRIGG KY-
1047 AM CST WED NOV 24 2004

...LOCAL WIND GUSTS 45 TO 55 MPH POSSIBLE WITH SHOWERS AND
THUNDERSTORMS DEVELOPING IN THE QUAD STATE REGION...

NORTH TO SOUTH ORIENTED BANDS OF SHOWERS...SOME WITH LOCALLY HEAVY
RAIN...CONTINUE TO DEVELOP ACROSS EXTREME SOUTHEAST MISSOURI...
SOUTHERN ILLINOIS AND OVER THE PURCHASE AREA OF WEST KENTUCKY.

LOCAL WIND GUSTS BETWEEN 45 TO 55 MPH WILL BE POSSIBLE AS THIS RAIN
MOVES NORTHEAST AROUND 40 MPH. AT THIS TIME...THE GREATEST THREAT
FOR STRONG WINDS APPEARS TO BE ASSOCIATED WITH THE TRAILING EDGE OF
THE SHOWERS LOCATED OVER SOUTHEAST MISSOURI. THESE SHOWERS WILL
LIKELY INCREASE IN STRENGTH AND COVERAGE THROUGH THE NOON HOUR.

THE STORMS OF GREATEST CONCERN WILL MOVE FROM A CAPE GIRARDEAU...NEW
MADRID MISSOURI LINE TO A DIXON SPRINGS ILLINOIS...MURRAY KENTUCKY
LINE BY NOON.

THE STRONG WINDS MAY TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...AS
WELL AS FALL SMALL TREES WEAKENED BY RECENT RAINFALL.

YOU ARE ENCOURAGED TO LISTEN TO NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR ANY FURTHER WEATHER UPDATES...AS WELL AS
THE POTENTIAL FOR ANY SEVERE WEATHER WARNINGS OR WATCHES LATER TODAY.

SMITH
Special weather statement, Nov 24, 12:18 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 PM CST WED NOV 24 2004

ILZ077-078-083-087-091-INZ081-082-085>088-KYZ007>022-241930-
CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-CRITTENDEN KY-DAVIESS KY-
EDWARDS IL-GALLATIN IL-GIBSON IN-HARDIN IL-HENDERSON KY-HOPKINS KY-
LIVINGSTON KY-LYON KY-MARSHALL KY-MCLEAN KY-MUHLENBERG KY-PIKE IN-
POSEY IN-SPENCER IN-TODD KY-TRIGG KY-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WEBSTER KY-WHITE IL-
1218 PM CST (118 PM EST) WED NOV 24 2004

...TORNADO WATCH CONTINUES UNTIL 5 PM CST FOR SOUTHWEST INDIANA...
SOUTHEAST ILLINOIS AND WEST KENTUCKY...

...LOCAL WIND GUSTS 45 T0 50 MPH POSSIBLE WITH LINE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...

A NORTH TO SOUTH LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUE TO MOVE NORTHEAST AROUND 30 MPH...ACROSS SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. THE LEADING EDGE
OF THIS RAIN WILL MOVE NEAR A ROCKPORT INDIANA...CENTRAL CITY AND
ELKTON KENTUCKY LINE BY 130 PM CST.

AS THE RAIN MOVES EAST...LOCAL WIND GUSTS BETWEEN 45 AND 50 MPH
WILL BE POSSIBLE. THE STRONG WINDS WILL TOSS ABOUT LOOSE OBJECT LEFT
OUTDOORS...AS WELL AS FALL TREES WEAKENED BY DISEASE OR MOIST
GROUND FROM RECENT RAINS.

FOR TRAVELERS...THESE WINDS MAY CAUSE DIFFICULTY IN THE CONTROL OF
VEHICLES...ESPECIALLY THOSE WITH HIGH PROFILES...SUCH AS
TRACTOR TRAILERS AND RECREATIONAL VEHICLES.

YOU ARE ENCOURAGED TO LISTEN TO NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR ANY FURTHER WEATHER UPDATES...AS WELL AS
THE POTENTIAL FOR ANY SEVERE WEATHER WARNINGS THIS AFTERNOON.

SMITH
Special weather statement, Nov 24, 1:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
118 PM CST WED NOV 24 2004

ILZ076-081>083-085>087-089>091-094-KYZ005>011-242000-
CALLOWAY KY-CRITTENDEN KY-FRANKLIN IL-GALLATIN IL-GRAVES KY-
HAMILTON IL-HARDIN IL-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-
MASSAC IL-MCCRACKEN KY-POPE IL-SALINE IL-WAYNE IL-WHITE IL-
WILLIAMSON IL-
118 PM CST WED NOV 24 2004

...TORNADO WATCH NUMBER 902 HAS BEEN CANCELED FOR PART OF THE QUAD
STATE REGION...

THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS PART OF THE QUAD
STATE REGION.

THEREFORE...THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO
WATCH NUMBER 902 AND HAVE BEEN CANCELED FROM THE WATCH.

IN SOUTHEAST ILLINOIS...

FRANKLIN...WILLIAMSON...JOHNSON...MASSAC...WAYNE...HAMILTON...
WHITE...SALINE...HARDIN AND POPE COUNTIES.

IN WEST KENTUCKY...

MCCRACKEN...GRAVES...MARSHALL...CALLOWAY...LIVINGSTON...CRITTENDEN
AND LYON COUNTIES.

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Vanderburgh

When
November 24, 2:00 PM CST to 5:00 PM CST
Where
Vanderburgh forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
38.025, -87.586 (the zone’s center; the record gives no point)

Winds gusted to around 45 MPH in the wake of a strong cold front. Some power lines were blown down, interrupting power to about 1,500 utility customers. Most of the power outages were between downtown Evansville and the Evansville Regional Airport.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426956.